# SDR QY5R201306120001

- Difficulty date: June 12, 2013
- Submitted: June 12, 2013
- Operation: General aviation
- Filed by: MIT Lincoln Laboratory Flight Facility, repair station QY5R162N
- Aircraft: N448TB
- Make and model: Amd FALCON20
- Aircraft serial: 439
- Aircraft time: 10,705 hours, 7,508 cycles
- Engine: Garrtt ATF36
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Ground Wire
- Condition: Failed
- Location: Battery
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A LOW TEMP ENGINE START PROCEDURE (SERIES START), THE NR 2 BATTERY DISCONNECTED ITSELF AND START SEQUENCE FAILED.  THE NR 2 BATTERY WAS NOT SHOWING ANY INDICATION IT WAS ON LINE. INSPECTION REVEALED THAT THE BATTERY GROUND TERMINAL HAD OVERHEATED AT THE FRAME 39 CONNECTION AND BURNED A HOLE IN THE BULKHEAD AND SEPARATED FROM THE GROUND CONTACT.  ALL STARTING RELAYS WERE CHECKED FOR PROPER OPERATION AND FOUND GOOD. SUSPECT THERE WAS CORROSION BETWEEN THE FRAME 39 SURFACE AND BATTERY CABLE THAT OVERHEATED.  A SHEETMETAL REPAIR WAS PERFORMED ON THE FRAME 39 RT SIDE LOCATION AND A NEW BATTERY GROUND CABLE WAS INSTALLED FROM THE BATTERY SHUNT TO THE GROUND POINT.  REPEAT START, OPS TEST GOOD.
